Allegra 180mg (Fexofenadine)
This product has been discontinued, but we do have alternatives below.
Allegra 180mg 10 Tablets/Pack
Product expiry date we are currently shipping
Discontinued, no stock
Allegra general information
What is Allegra used for?
Allegra tablets 180mg are used to relieve symptoms of seasonal allergy to pollen, also known as hay fever, and perennial allergy, such as allergy to animal fur, mould and house dust mites, which both cause allergic rhinitis with symptoms including nasal congestion, runny itchy nose, sneezing, tearing, itchy, red, and puffy eyes and problems sleeping. Allegra tablets 180mg are also used to relieve symptoms of allergic skin conditions like urticaria (hives), which is an allergic reaction of the skin, usually to a medicine, food, a bee or wasp sting, or direct contact with an allergen like latex; or chronic idiopathic urticaria, which is often due to autoimmune disease, and appears as red, raised, itchy lumps on the skin. Allegra tablets relieve symptoms of an allergic reaction but do not cure the allergy.
How does Allegra work?
Allegra tablets 180mg contain the antihistamine fexofenadine, which blocks the action of histamine, a chemical that is released from mast cells, which are involved in allergic reactions. Histamine binds to the H1 receptor in small blood vessels causing them to leak, allowing white blood cells and blood proteins into the tissues to respond to allergens like pollen, causing tissue swelling, over production of mucus and irritation. Fexofenadine in Allegra tablets 180mg is an H1 receptor antagonist, and by blocking histamine binding to its receptor Allegra tablets 180mg reduce the symptoms of allergic rhinitis caused by the actions of histamine, like nasal congestion, itchy eyes, runny nose and sneezing, or the symptoms of urticaria (hives), like red, raised, itchy lumps on the skin. Allegra tablets 180mg have a long-lasting effect and are non sedative, (does not cause drowsiness), because the receptor binding action of fexofenadine is specific to peripheral H1 receptors in blood vessels rather than the H1 receptors in the central nervous system.
What does Allegra contain?
Allegra tablets 180mg contain the active ingredient fexofenadine, an antihistamine used to reduce symptoms of allergic rhinitis or urticaria (hives). They also contain starch, magnesium stearate and lactose. They also contain microcrystalline cellulose, pregelatinised maize starch, croscarmellose sodium, magnesium stearate, povidone, titanium dioxide (E171), colloidal silicon dioxide, macrogol 400, iron oxide, hypromellose.
What doses of Allegra are available?
Allegra tablets are available in 2 doses:
- 120mg tablets in packets of 10 tablets
- 180mg tablets in packets of 10 tablets
Treating allergy with Allegra
Allegra tablets 180mg contain the antihistamine fexofenadine that blocks the action of histamine, a chemical released during allergic reactions which causes small blood vessels to leak, allowing white blood cells and blood proteins into the tissues to respond to allergens like pollen, causing tissue swelling, over production of mucus and irritation. Allegra tablets 180mg are used to relieve symptoms of seasonal allergy like hay fever, perennial allergy (animal fur, mould and house dust mites), and urticaria (hives), and reduce the symptoms caused by the actions of histamine, like nasal congestion, itchy eyes, runny nose and sneezing in allergic rhinitis, and red, raised, itchy lumps on the skin in urticaria. Allegra tablets 180mg have a long-lasting effect and are non sedative, (does not cause drowsiness), because fexofenadine binds to specific to histamine (H1) receptors in blood vessels rather than in the central nervous system.
What are the side effects of Allegra?
Allegra tablets 180mg are generally well tolerated. The most commonly reported side effects when taking Allegra tablets 180mg include: fatigue, dizziness, drowsiness, nausea and headache.
When should Allegra not be used?
You should not use Allegra tablets 180mg if you:
- are allergic to fexofenadine or any ingredients in Allegra tablets 180mg
- are pregnant or breastfeeding, without discussion with your doctor
- have taken an antacid containing aluminium and magnesium hydroxide within 2 hours
- are taking medications like ketoconazole, erythromycin or cimetidine, which may increase the blood levels of fexofenadine
How should Allegra be taken?
You should take Allegra tablets 180mg with a glass of water once daily with or without food, for as long as recommended by your pharmacist.
Missed dose of Allegra
If you miss a dose of Allegra tablets 180mg take it as soon as you remember, unless it is time to take the next dose, then skip the missed dose. Do not take a double dose.
How should Allegra be stored?
You should keep your Allegra tablets 180mg in their blister packs until use. Store at room temperature below 25°C and keep protected from direct sunlight.